Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 17, NWS Midland/Odessa, TX

April 12, 20094 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Apr 12, 2009, 5:39 AM CDT for 4 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Apr 12, 2009, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2009, 5:39 AM CDT (10:39 UTC)
In effect from
Apr 12, 2009, 1:00 PM CDT
Expired
Apr 12, 2009, 8:00 PM CDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Loving County, TX, Pecos County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 111 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 10.7 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2009-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2009-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3302 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 121039
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
539 AM CDT SUN APR 12 2009

...HIGH WINDS WILL IMPACT THE GUADALUPE...DELAWARE AND
DAVIS MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR
THIS AFTERNOON AND EVENING...

...STRONG WINDS EXPECTED OVER EDDY AND REEVES COUNTY TODAY...

.A POTENT UPPER LEVEL STORM SYSTEM LOCATED OVER NORTH CENTRAL MEW
MEXICO THIS MORNING WILL MOVE EASTWARD TODAY ACROSS THE TEXAS
PANHANDLE. NEAR THE SURFACE...AN AREA OF LOW PRESSURE WILL BE
LOCATED OVER NORTHWEST TEXAS. THESE TWO FEATURES WILL RESULT IN
STRONG WINDS ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY
...PARTICULARY NEAR THE GUADALUPE AND DAVIS MOUNTAINS...THE
VANHORN CORRIDOR...AND EDDY AND REEVES COUNTY.

NMZ027-TXZ057-074-258-122030-
/O.UPG.KMAF.HW.A.0019.090412T1500Z-090413T0000Z/
/O.NEW.KMAF.HW.W.0027.090412T1500Z-090413T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
PINE SPRINGS
539 AM CDT SUN APR 12 2009 /439 AM MDT SUN APR 12 2009/

...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING FOR THE VAN HORN CORRIODR...GUADALUPE MOUNTAINS AND
THE DAVIS/APACHE MOUNTAINS AREA ...WHICH IS IN EFFECT FROM 10 AM
CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

STRONG WESTERLY WINDS OF 40 TO 50 MPH...WITH GUSTS TO 65 MPH WILL
IMPACT THE GUADALUPE AND DELAWARE MOUNTAINS...AND THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS SUNDAY. WESTERLY WINDS OF 30 TO
40 MPH...WITH GUSTS TO 60 MPH ARE EXPECTED IN THE VAN HORN AND 
HIGHWAY 54 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ058-122030-
/O.NEW.KMAF.WI.Y.0017.090412T1800Z-090413T0100Z/
EDDY COUNTY PLAINS-REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...PECOS
539 AM CDT SUN APR 12 2009 /439 AM MDT SUN APR 12 2009/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY FOR THE EDDY COUNTY PLAINS AND REEVES COUNTY...WHICH IS IN
EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM
MDT/ THIS EVENING.

STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL
IMPACT THE EDDY COUNTY PLAINS AND UPPER TRANS PECOS THIS AFTERNOON
AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS74 KMAF 121626
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1126 AM CDT SUN APR 12 2009

...HIGH WINDS WILL IMPACT THE GUADALUPE...DELAWARE AND DAVIS
MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR THIS
AFTERNOON AND EVENING...

...VERY WINDY CONDITIONS ALONG AND EAST OF A JAL...MONAHANS...
FORT STOCKTON TO ALPINE LINE TODAY...

.A POTENT UPPER LEVEL STORM SYSTEM LOCATED OVER THE NORTHERN TEXAS 
PANHANDLE THIS MORNING WILL MOVE EASTWARD INTO OKLAHOMA AND KANSAS 
TODAY.  NEAR THE SURFACE...AN AREA OF LOW PRESSURE WILL BE LOCATED
OVER NORTHWEST TEXAS.  THESE TWO FEATURES WILL RESULT IN STRONG
WINDS ACROSS THE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO
TODAY AND THE VAN HORN AREA AND HIGHWAY 54 CORRIDOR.  IN 
ADDITION...VERY WINDY CONDITIONS WILL AFFECT THE LOWER ELEVATIONS 
GENERALLY ALONG AND EAST OF THE PECOS RIVER.  WINDS SHOULD SUBSIDE
AROUND SUNSET.

NMZ027-TXZ057-074-258-130030-
/O.CON.KMAF.HW.W.0027.000000T0000Z-090413T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
PINE SPRINGS
1126 AM CDT SUN APR 12 2009 /1026 AM MDT SUN APR 12 2009/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...

STRONG WESTERLY WINDS OF 40 TO 50 MPH...WITH GUSTS TO 65 MPH WILL
IMPACT THE GUADALUPE AND DELAWARE MOUNTAINS...AND THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS SUNDAY.  WESTERLY WINDS OF 30 TO
40 MPH...WITH GUSTS TO 60 MPH ARE EXPECTED IN THE VAN HORN AND
HIGHWAY 54 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ034-TXZ059-060-067-075-080-081-130030-
/O.EXA.KMAF.WI.Y.0017.090412T1800Z-090413T0100Z/
SOUTHERN LEA COUNTY-LOVING-WINKLER-WARD-PECOS-MARFA PLATEAU-
BIG BEND AREA-
INCLUDING THE CITIES OF...EUNICE...JAL...MENTONE...
RED BLUFF LAKE...KERMIT...MONAHANS...FORT STOCKTON...MARFA...
MARATHON
1126 AM CDT SUN APR 12 2009 /1026 AM MDT SUN APR 12 2009/

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL
IMPACT LOCATIONS GENERALLY ALONG AND WEST OF THE PECOS
RIVER...EXCEPT FOR THE LOWER TRANS PECOS...THROUGH THIS AFTERNOON
AND EARLY EVENING.  WINDS WILL SUBSIDE AROUND SUNSET.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

NMZ028-TXZ058-130030-
/O.CON.KMAF.WI.Y.0017.090412T1800Z-090413T0100Z/
EDDY COUNTY PLAINS-REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...PECOS
1126 AM CDT SUN APR 12 2009 /1026 AM MDT SUN APR 12 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL
IMPACT THE EDDY COUNTY PLAINS AND UPPER TRANS PECOS THIS AFTERNOON
AND EARLY EVENING.  WINDS WILL SUBSIDE AROUND SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KMAF 130121
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
821 PM CDT SUN APR 12 2009

NMZ027-TXZ057-074-258-130230-
/O.EXP.KMAF.HW.W.0027.000000T0000Z-090413T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
PINE SPRINGS
821 PM CDT SUN APR 12 2009 /721 PM MDT SUN APR 12 2009/

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WESTERLY WINDS WILL CONTINUE TO DECREASE ACROSS THE GUADALUPE...
DELAWARE AND DAVIS MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54
CORRIDOR THIS EVENING. ALTHOUGH SOME LOCALIZED STRONG GUSTS ARE
POSSIBLE...ESPECIALLY THROUGH GUADALUPE PASS...WIND SPEEDS ARE
EXPECTED TO REMAIN BELOW HIGH WIND THRESHOLDS. THEREFORE...THE
HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

NMZ028-034-TXZ058>060-067-075-080-081-130230-
/O.EXP.KMAF.WI.Y.0017.000000T0000Z-090413T0100Z/
EDDY COUNTY PLAINS-SOUTHERN LEA COUNTY-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-PECOS-
MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...EUNICE...JAL...
PECOS...MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS...
FORT STOCKTON...MARFA...MARATHON
821 PM CDT SUN APR 12 2009 /721 PM MDT SUN APR 12 2009/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WESTERLY WINDS WILL CONTINUE TO DECREASE ACROSS THE PLAINS OF
SOUTHEASTERN NEW MEXICO...TRANS PECOS AND WESTERN PERMIAN BASIN
THIS EVENING. SUSTAINED WIND SPEEDS ARE EXPECTED TO REMAIN BELOW
WIND ADVISORY THRESHOLDS. THEREFORE...THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 12, 4:57 AM CDT, 42 minutes earlier.

Area forecast discussion, Apr 12, 4:57 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
457 AM CDT SUN APR 12 2009

.DISCUSSION...
MANY LOCATIONS ACROSS THE CWA RECEIVED MUCH NEEDED RAINFALL LAST NIGHT
AS CONVECTION INITIATED DURING THE AFTERNOON HOURS ACROSS
SOUTHEAST NEW MEXICO SPREADING EAST AND SOUTH DURING THE EVENING
HOURS FROM THE PERMIAN BASIN INTO THE LOWER TRANS PECOS. A LARGE
CONVECTIVE COMPLEX NOW EXTENDS FROM NORTH TEXAS INTO THE HILL
COUNTRY AND WILL CONTINUE TO MOVE EAST TODAY. A STRONG MID TO UPPER
CLOSED LOW CURRENTLY LOCATED OVER CENTRAL NEW MEXICO WILL MOVE EAST
TODAY INTO OKLAHOMA. NEAR THE BACK SIDE OF THIS LOW...AN UPPER LEVEL
SHORTWAVE WILL TRAVERSE EASTERN NEW MEXICO DURING THE AFTERNOON
HOURS AND COOLER TEMPS ALOFT ASSOCIATED WITH THE COLD CORE LOW MAY
RESULT IN SUFFICIENT MID LEVEL LAPSE RATES ACROSS THE EXTREME N/NE
CWA. THEREFORE...HAVE DECIDED TO KEEP THE MENTION OF ELEVATED
ISOLATED THUNDER FOR THIS AREA THIS AFTERNOON. IN ADDITION...SURFACE
PRESSURE GRADIENT WILL INCREASE TODAY RESULTING IN STRONG WEST
WINDS. WE HAVE UPGRADED THE HIGH WIND WATCH TO A WARNING FOR THE
GUADALUPE MOUNTAINS...DAVIS MOUNTAINS AND VAN HORN CORRIDOR. WE HAVE
ALSO DECIDED ON A WIND ADVISORY FOR EDDY AND REEVES COUNTY. SKIES
SHOULD BEGIN TO SLOWLY CLEAR OVER THE NORTHERN CWA LATE TONIGHT AS
LOW CONTINUES TO PROGRESS EASTWARD...BRINGING A COLD FRONT THROUGH
THE AREA EARLY MONDAY MORNING.

TEMPERATURES WILL CONTINUE TO REMAIN JUST BELOW NORMAL TODAY AND
TOMORROW WITH A WARM UP EXPECTED BY TUESDAY AFTERNOON AS UPPER RIDGE AXIS
MOVES OVERHEAD AND SOUTHWEST FLOW ALOFT IMPACTS THE REGION.
CONFIDENCE IS NOW INCREASING WITH THE NEXT SIGNIFICANT UPPER
TROUGH ON WEDNESDAY. THE GFS AND ECMWF BOTH AGREE ON A CUTOFF LOW
DEVELOPING OVER THE GREAT BASIN/INTERMOUNTAIN WEST WEDNESDAY
MORNING. LEE TROUGH IS FORECAST TO DEVELOP AND RESULTANT RETURN
FLOW WILL INCREASE MOISTURE ADVECTION OVER THE EASTERN CWA SETTING
UP A DRYLINE SCENARIO. HAVE INCREASED POPS SLIGHTLY FOR THURSDAY
AND FRIDAY. BEST CHANCES STILL APPEAR TO BE EAST AND NORTHEAST OF
THE REGION IN CONJUNCTION WITH GREATEST MOISTURE AND LIFT.
HOWEVER...PROGRESSION OF THE LOW MAY BE TOO FAST AND A SLOWER
SOLUTION MAY POSSIBLY FAVOR INCREASED CHANCES FURTHER WEST DURING THE LATE
WEEK FOR MORE OF THE CWA.

&&

.FIRE WEATHER...
AS THE UPPER TROUGH SWINGS ACROSS THE AREA TODAY... STRONG WIND ALOFT
WILL MIX DOWN TO THE SURFACE.  20 FT WIND SPEEDS OF 20 MPH ARE
EXPECTED ACROSS MOST OF THE REGION.  HOWEVER THE NORTHERN AND
EASTERN PARTS OF THE AREA RECEIVED RAIN LAST NIGHT... WHILE THE
SOUTHWEST DID NOT.  COOLER TEMPERATURES ARE EXPECTED ACROSS THE
NORTH TODAY DUE TO A WEAK FRONTAL BOUNDARY... BUT TEMPS SHOULD
REMAIN WARM CLOSER TO THE RIO GRANDE.  AS A RESULT... THE LOWEST RH
THIS AFTERNOON WILL BE ACROSS THE SOUTHERN PORTIONS OF PRESIDIO AND
BREWSTER COUNTIES.  MINIMUM RH OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER THIS AFTERNOON IS EXPECTED SO WILL UPGRADE THE FIRE WX WATCH
TO A RED FLAG WARNING FOR BREWSTER AND PRESIDIO COUNTIES.  PECOS AND
TERRELL COUNTIES WERE IN THE FIRE WX WATCH... HOWEVER DUE TO LAST
NIGHTS RAIN HAVE DROPPED THIS TWO COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              73  44  72  44  /  10  10   0   0
CARLSBAD NM                74  42  75  43  /  10  10   0   0
DRYDEN TX                  82  51  82  54  /   0   0   0   0
FORT STOCKTON TX           76  46  76  52  /   0   0   0   0
GUADALUPE PASS TX          65  42  73  45  /   0  10   0   0
HOBBS NM                   71  42  74  42  /  10  10   0   0
MARFA TX                   68  35  74  37  /   0   0   0   0
MIDLAND INTL AIRPORT TX    73  43  72  45  /   0  10   0   0
ODESSA TX                  73  45  73  47  /   0  10   0   0
WINK TX                    77  45  75  48  /   0  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 9 AM THIS MORNING TO 7 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     WIND ADVISORY FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE
     FOLLOWING ZONES... EDDY COUNTY PLAINS.

TX...HIGH WIND WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM
     CDT /7 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...VAN
     HORN AND HIGHWAY 54 CORRIDOR.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES... BIG BEND AREA...MARFA
     PLATEAU...PRESIDIO VALLEY.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES... REEVES COUNTY AND UPPER TRANS
     PECOS.

&&

72/78
Hazardous weather outlook, Apr 11, 2:36 PM CDT, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
236 PM CDT SAT APR 11 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
236 PM CDT SAT APR 11 2009 /136 PM MDT SAT APR 11 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST
NEW MEXICO THIS AFTERNOON AND EVENING...AND MUCH OF WEST TEXAS
THROUGH TONIGHT.  THESE STORMS WILL BE MOST LIKELY DURING THE
AFTERNOON AND EVENING.  SOME OF THESE STORMS MAY BECOME SEVERE...
GENERALLY ALONG AND EAST OF AN ARTESIA...MARFA AND BIG BEND LINE.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...HOWEVER
AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE.  SOME OF THE
STORMS COULD PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED
FLASH FLOODING.  SOUTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS
THE PERMIAN BASIN AND STOCKTON PLATEAU...SO A WIND ADVISORY IS IN
EFFECT THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH COULD
AFFECT THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY AFTERNOON...IN
ADDITION TO THE VAN HORN AND HIGHWAY 54 CORRIDOR.  A HIGH WIND WATCH
HAS BEEN ISSUED FOR THESE AREAS...AND MOTORISTS SHOULD KEEP ABREAST
OF THE LATEST FORECASTS IF TRAVELING THROUGH THESE AREAS SUNDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR GENERALLY
ALONG AND SOUTH OF A CANDELARIA...MARFA...FORT STOCKTON LINE SUNDAY
AFTERNOON.  LOW RELATIVE HUMIDITY AND WESTERLY WINDS OF 20 TO 30 MPH
COULD PRODUCE CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD IN
THESE AREAS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANGERS ACROSS SOUTHEASTERN NEW MEXICO
AND WEST TEXAS SHOULD BE PREPARED FOR THE POSSIBLE DEVELOPMENT OF
SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.  SPOTTER
ACTIVATION IS REQUESTED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Apr 12, 12:35 AM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1235 AM CDT SUN APR 12 2009

TXZ082-120545-
TERRELL-
1235 AM CDT SUN APR 12 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL TERRELL COUNTY.

AN INTENSIFYING THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF THE
TERRELL GAS PLANT AT 1236 AM CDT...MOVING EAST AT 40 MPH.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:05 PM CDTFlash Flood WarningMAFEctor, Midland3 hr
Apr 11, 7:13 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson62 min
Apr 11, 7:15 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler60 min
Apr 11, 7:40 PM CDTAreal Flood AdvisoryMAFDawson, Martin3 hr
Apr 11, 7:43 PM CDTTornado WarningMAFGlasscock, Midland32 min
Apr 11, 7:44 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson, Glasscock, Howard, Martin, Midland and 2 more61 min
Apr 11, 7:54 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Pecos, Upton, Ward36 min
Apr 11, 8:03 PM CDTTornado WarningMAFGlasscock, Howard27 min
Apr 11, 8:12 PM CDTSevere Thunderstorm WarningMAFEctor, Midland, Upton33 min
Apr 11, 8:29 PM CDTTornado WarningMAFHoward, Mitchell46 min
Apr 11, 8:44 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin, Midland, Mitchell, Scurry and 1 more61 min
Apr 11, 8:46 PM CDTFlash Flood WarningMAFGlasscock4 hr
Apr 11, 9:20 PM CDTTornado WarningMAFGlasscock25 min
Apr 11, 9:55 PM CDTSevere Thunderstorm WarningMAFReagan, Upton50 min
Apr 11, 11:40 PM CDTSevere Thunderstorm WarningMAFTerrell35 min
Apr 12, 5:39 AM CDTHigh Wind WarningMAF14 hr
Apr 12, 5:43 AM CDTRed Flag WarningMAF14 hr

Nearby

Wind Advisories in Texas, 2009Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.